Faculty of Information Technology, BUT

Publication Details

On context-free rewriting with a simple restriction and its computational completeness

MASOPUST Tomáš and MEDUNA Alexander. On context-free rewriting with a simple restriction and its computational completeness. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, vol. 43, no. 2, pp. 365-378. ISSN 0988-3754.
Czech title
O bezkontextovém přepisování s jednoduchým omezením a jeho výpočetní úplnost
Type
journal article
Language
english
Authors
URL
Keywords
formal languages, context-free grammar, context-free rewriting system, derivation restriction, generative power.

Abstract
This paper discusses context-free rewriting systems in which there exist two disjoint finite sets of rules, and a symbol, referred to as a condition of applicability, is attached to each rule in either of these two sets. In one set, a rule with a symbol attached to it is applicable if the attached symbol occurs in the current rewritten string while in the other set, such a rule is applicable if the attached symbol does not occur there. The present paper demonstrates that these rewriting systems are computationally complete. From this main result, the paper derives several consequences and solves several open problems.
Published
2009
Pages
365-378
Journal
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, vol. 43, no. 2, ISSN 0988-3754
Publisher
EDP Sciences
BibTeX
@ARTICLE{FITPUB8834,
   author = "Tom\'{a}\v{s} Masopust and Alexander Meduna",
   title = "On context-free rewriting with a simple restriction and its computational completeness",
   pages = "365--378",
   journal = "RAIRO - Theoretical Informatics and Applications - Informatique Th\'{e}orique et Applications",
   volume = 43,
   number = 2,
   year = 2009,
   ISSN = "0988-3754",
   language = "english",
   url = "https://www.fit.vut.cz/research/publication/8834"
}
Back to top